MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SIEGE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MERIT MEDICAL SYSTEMS INC. SIEGE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number SVP2.5-0.021
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that while doing an in-service for the siege vascular plug and after prepping the plug, the physician inserted the plug into the catheter and started to push.The siege plug became stuck and after many unsuccessful attempts to advance the plug, the physician pulled it back out of the catheter, where it was discovered that the distal tip started to curl up.There was no reported patient harm.No additional information was provided.
 
Additional Manufacturer Narrative
This event was identified during internal quality system activities.Upon review, the manufacturer determined the event meets fda criteria for reporting.The report is being submitted to ensure accuracy and completeness of mdr files.This submission does not reflect a change in device performance or patient risk.The awareness date corresponds to when the manufacturer became aware of the event details.All information reasonably known to the manufacturer at this time has been included.During secondary review it was determined this event was reported under g8 number 3012276280-2026-00012 where the manufacturer number and name was inadvertently reported incorrectly.This report with g8 number is the correct report for the siege plug as it is manufactured in south jordan, utah.We will send a cancellation for the other report indicating this one is correct.The device was returned for investigation and photos were taken of the returned product.The distal end of the delivery was damaged (coiled up).This is caused by the loader not being fully seated on the catheter hub, but the wire is pushed causing it to coil and bunch up.Each of the recommended compatible microcatheters was evaluated for device transfer with the damaged device.The distal tip of the loader was held in contact with the microcatheter hub and in all cases the device transferred smoothly through the hub and into the proximal section of the microcatheter.The plug and wire were successfully transferred into other recommended catheters.Therefore, the complaint is not confirmed.This complaint will be used to trend for similar complaints.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SIEGE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key25280144
Report Number1721504-2026-00067
Device Sequence Number18586105
Product Code KRD
UDI-Device Identifier00884450815908
UDI-Public00884450815908
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K240261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSVP2.5-0.021
Device Lot Number204656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown